Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Corpus Christi, TX

July 18, 2014Duval County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 18, 2014, 7:31 AM CDT for Duval County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2014, 7:31 AM CDT (12:31 UTC)
Expired
Jul 18, 2014, 8:15 AM CDT
In force
44 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 101 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2256 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WUUS54 KCRP 181231
SVRCRP
TXC131-181315-
/O.NEW.KCRP.SV.W.0041.140718T1231Z-140718T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
731 AM CDT FRI JUL 18 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DUVAL COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 815 AM CDT

* AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FREER...AND MOVING EAST AT
  15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROSITA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2803 9840 2768 9840 2777 9870 2797 9873
TIME...MOT...LOC 1231Z 266DEG 12KT 2787 9858

$$

LK
2 follow-up statements
140 
WWUS54 KCRP 181253
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
753 AM CDT FRI JUL 18 2014

TXC131-181315-
/O.CON.KCRP.SV.W.0041.000000T0000Z-140718T1315Z/
DUVAL-
753 AM CDT FRI JUL 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR CENTRAL DUVAL COUNTY...

AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROSITA...OR 10 MILES
SOUTHEAST OF FREER...MOVING EAST AT 15 MPH.

LAT...LON 2775 9863 2793 9865 2797 9840 2768 9840
TIME...MOT...LOC 1253Z 285DEG 14KT 2779 9847

$$

LK
891 
WWUS54 KCRP 181309
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
809 AM CDT FRI JUL 18 2014

TXC131-181316-
/O.EXP.KCRP.SV.W.0041.000000T0000Z-140718T1315Z/
DUVAL-
809 AM CDT FRI JUL 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUVAL COUNTY WILL
EXPIRE AT 815 AM CDT...

THE STORM THAT WARRANTED THIS WARNING HAS WEAKENED BELOW SEVERE 
CRITERIA. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING STRONG 
WINDS AND DANGEROUS LIGHTNING STRIKES AT THIS TIME.

LAT...LON 2775 9863 2793 9865 2797 9840 2768 9840
TIME...MOT...LOC 1306Z 285DEG 14KT 2778 9841

$$

LK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:49 AM CDT, 42 minutes earlier.

Area forecast discussion, Jul 18, 6:49 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
649 AM CDT FRI JUL 18 2014

.DISCUSSION...UPDATED FOR THE 12Z AVIATION DISCUSSION.

&&

.AVIATION...SCATTERED THUNDERSTORMS EXPECTED TO AFFECT THE LRD
SITE EARLY THIS MORNING...WITH SHOWERS FOR CRP-ALI-VCT TO DEVELOP
THROUGH THE NEXT COUPLE OF HOURS BEFORE TSRA DEVELOPMENT AROUND 14Z-
15Z. AS DAYTIME HEATING BEGINS...SHOULD SEE CONVECTION FILLING IN
WITH MENTION OF TSRA IN THE TAFS THROUGH THE AFTERNOON BEFORE
TAPERING OFF FROM NORTH TO SOUTH IN THE LATE AFTERNOON. WINDS WILL
GENERALLY BE OUT OF THE E-SE 10-15KT. WITHIN AND NEAR THE
STORMS...GUSTY WINDS OF 25-30KTS WILL BE POSSIBLE ALONG WITH
FREQUENT LIGHTNING. MVFR CIGS ALSO EXPECTED THIS MORNING AND
SHOULD BE MAINTAINED NEAR STORMS. OTHERWISE...VFR DEVELOPING
BRIEFLY THIS EVENING BEFORE A RETURN OF MVFR STRATUS LATE
TONIGHT...MAINLY FROM VCT-ALI.

&&

.PREV DISCUSSION... /ISSUED 504 AM CDT FRI JUL 18 2014/

SHORT TERM (TODAY THROUGH SATURDAY)...A VERY WEAK ALMOST
STATIONARY FRONTAL BOUNDARY REMAINS DRAPED NORTH OF THE CWA. WITH
ADDITIONAL AIDE FROM MID LEVEL VORT MAX...ENOUGH LIFT COMBINED
WITH DEEP TROPICAL MOISTURE WILL CONTINUE SHOWERS AND
THUNDERSTORMS THIS MORNING...WITH STORMS BEGINNING TO ENTER THE
NORTHERN PORTIONS OF THE CWA. MODELS CONTINUE TO KEEP THE MAIN
BOUNDARY NORTH OF THE REGION...WHILE CONVECTION CONTINUES AS THE
VORT MAX BREAKS OFF THE MAIN UPPER LEVEL TROUGH AND SLOWLY MOVES
OFF TO THE WEST. MAIN CONCERN WOULD BE HEAVY RAINS AS PWATS ARE
PROG TO REACH 2.3 INCHES...WITH WEAK STEERING FLOW PRODUCING SLOW
MOVING STORMS. MOISTURE WILL REMAIN AVAILABLE AS H85 FLOW REMAINS
GENERALLY OUT OF THE SOUTHEAST. EXPECTING DEVELOPMENT TO FILL IN
OVER THE WESTERN LOCATIONS THROUGH THE REST OF THE MORNING
HOURS...WITH DAYTIME HEATING ADDING TO THE INSTABILITY ALLOWING
FOR STORMS TO FILL OUT ACROSS THE EASTERN PORTIONS. STABILIZATION
SHOULD OCCUR THROUGH THE LATE AFTERNOON INTO THE EVENING HOURS AS
THE BOUNDARY WASHES OUT AND THE MAIN UPPER DISTURBANCE MOVES WEST
OF THE AREA. KNOCKED TEMPERATURES DOWN TODAY WITH THE EXPECTATION
OF THICKER CLOUD COVERAGE AND RAINFALL. CONTINUED SLIGHT TO CHANCE
POPS ON SATURDAY AS MOISTURE LINGERS WITH A WEAK UPPER DISTURBANCE
ACROSS THE AREA. RAIN CHANCES FOLLOW A TYPICAL DIURNAL TREND WITH
SHOWERS ACROSS THE EASTERN HALF EARLY IN THE MORNING...THEN
TRANSITIONING TO SHOWERS AND THUNDERSTORMS MID DAY AND MOVING
INLAND WITH THE SEA BREEZE.

SHORT TERM (SATURDAY NIGHT THROUGH THURSDAY)...A WEAK MID LEVEL
SHORT WAVE TROUGH WILL MOVE THROUGH THE BRUSH COUNTRY SATURDAY
EVENING WITH POSSIBLY A WEAK SHEAR AXIS REMAINING OVER THE VICTORIA
CROSSROADS FOR SUNDAY. THERE WILL BE SUFFICIENT MOISTURE IN THIS
AREA FOR A LINGERING SLIGHT CHANCE OF CONVECTION OVER THE WESTERN
BRUSH COUNTRY SATURDAY EVENING. KEPT SLIGHT CHANCE POPS OVER THE
WATERS EARLY SUNDAY MORNING WITH ISOLATED CONVECTION POSSIBLE FOR
THE VICTORIA AREA ON SUNDAY. UPPER LEVEL RIDGE WILL STRENGTHEN OVER
SOUTHWEST TEXAS INTO THE SOUTHERN HIGH PLAINS SUNDAY THROUGH
TUESDAY. DRIER AIR AT 85H WILL MOVE INTO SOUTH TEXAS MONDAY NIGHT
AND CONTINUE INTO TUESDAY. THE UPPER RIDGE MOVES TO THE WEST ON
WEDNESDAY AND A TUTT LOW MOVES INTO DEEP SOUTH TEXAS. SUFFICIENT
MOISTURE WILL MOVE INTO THE COASTAL PLAINS TO MENTION SLIGHT CHANCE
POPS WEDNESDAY EXCEPT FOR THE FAR WEST COUNTIES. THE TUTT LOW MOVES
INTO NORTHERN MEXICO ON THURSDAY AND THE PRECIPITABLE WATER VALUES
LOWER SOME...SO NO MENTION OF RAIN CHANCES ON THURSDAY. WENT A FEW
DEGREES ABOVE GUIDANCE EACH DAY WITH THE WARMEST DAYS ON MONDAY AND
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    93  79  94  80  96  /  40  20  30  10  10
VICTORIA          90  77  94  77  96  /  60  20  30  10  20
LAREDO            98  79 101  80 104  /  40  30  20  20  10
ALICE             94  79  98  79 100  /  50  10  30  10  10
ROCKPORT          89  79  90  82  92  /  40  20  30  10  20
COTULLA           94  77  98  77 102  /  60  20  20  20  10
KINGSVILLE        95  79  98  79  99  /  40  10  30  10  10
NAVY CORPUS       90  80  90  82  92  /  30  20  30  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...AVIATION
Hazardous weather outlook, Jul 18, 5:36 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
536 AM CDT FRI JUL 18 2014

TXZ229>234-239>247-191045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
536 AM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED
STRONG STORM IS POSSIBLE WITH SMALL HAIL AND GUSTY WINDS NEAR 40
MPH. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED AND MAY LEAD TO
ISOLATED LOCATIONS OF FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTH TEXAS SATURDAY WITH ONLY ISOLATED THUNDERSTORMS
POSSIBLE OVER THE VICTORIA CROSSROADS SUNDAY. THERE WILL BE A
SLIGHT CHANCE OF THUNDERSTORMS OVER THE COASTAL PLAINS WEDNESDAY.

HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL BE POSSIBLE ACROSS
MUCH OF SOUTH TEXAS EACH AFTERNOON. CONDITIONS MAY FLIRT WITH HEAT
ADVISORY CRITERIA LATE OVER THE WEEKEND AND THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-191045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
536 AM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SATURDAY WITH ONLY ISOLATED THUNDERSTORMS POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/TMT

In the hours before

Local storm report, Jul 18, 6:14 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 AM CDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      4 W ARTESIA WELLS       28.22N 99.36W
07/18/2014                   LA SALLE           TX   LAW ENFORCEMENT

            FLOODING WAS REPORTED ON FARM TO MARKET ROAD 133 WEST OF
            ARTESIA WELLS.

0600 AM     FLASH FLOOD      3 S LOS ANGELES         28.41N 99.00W
07/18/2014                   LA SALLE           TX   LAW ENFORCEMENT

            WATER WAS COVERING THE ROAD ON FARM TO MARKET ROAD 469
            SOUTH OF LOS ANGELES.

&&

TTINSLEY
Special weather statement, Jul 18, 7:27 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
727 AM CDT FRI JUL 18 2014

TXZ240-181315-
DUVAL-
727 AM CDT FRI JUL 18 2014

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY...

AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FREER...MOVING EAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
DANGEROUS LIGHTNING STRIKES.

LK

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:31 AM CDTAreal Flood AdvisoryCRPLa Salle119 min
Jul 18, 5:25 AM CDTFlash Flood WarningCRPLa Salle110 min
Jul 18, 6:02 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb88 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.